Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 401, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 6, 2005, 2:24 PM CDT for Macon County, Tallapoosa County, Alabama. It was in force for 9 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2005, 2:24 PM CDT (19:24 UTC)
- Expired
- Jul 6, 2005, 2:33 PM CDT
- In force
- 9 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Macon County, AL, Tallapoosa County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 2:37 PM CDT | TORNADO | 5 W Notasulga, AL | *** 1 INJ *** AN AUTO BODY SHOP WAS TOTALLY DESTROYED ALONG HIGHWAY 199 IN EXTREME NORTHERN MACON COUNTY. THE DAMAGE OCCURRED BETWEEN CR 37 AND CR 60. ONE MAN IN THE SHOP WAS INJURED AS HE WAS THROWN OUT OF THE BUILDING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 12:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 061924
SVRBMX
ALC087-123-061945-
/O.NEW.KBMX.SV.W.0401.050706T1924Z-050706T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
224 PM CDT WED JUL 6 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA
CENTRAL MACON COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF TUSKEGEE
* UNTIL 245 PM CDT
* AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF
MILSTEAD...OR ABOUT 6 MILES WEST OF TUSKEGEE...AND MOVING NORTH AT
35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES EAST OF TALLASSEE BY 235 PM CDT
6 MILES WEST OF NOTASULGA BY 240 PM CDT
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3235 8591 3243 8591 3248 8587 3252 8589
3264 8589 3275 8586 3272 8565 3269 8571
3259 8570 3258 8568 3255 8568 3233 8571
$$
12/SIRMON1 follow-up statement
000
WWUS54 KBMX 061933
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
232 PM CDT WED JUL 6 2005
ALC087-123-061942-
/O.CAN.KBMX.SV.W.0401.000000T0000Z-050706T1945Z/
MACON AL-TALLAPOOSA AL-
232 PM CDT WED JUL 6 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TALLAPOOSA AND
CENTRAL MACON COUNTIES IS CANCELLED...
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL TALLAPOOSA
AND CENTRAL MACON COUNTIES UNTIL 245 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN ALABAMA.
LAT...LON 3235 8591 3243 8591 3248 8587 3252 8589
3264 8589 3275 8586 3272 8565 3269 8571
3259 8570 3258 8568 3255 8568 3233 8571
$$
JD/81What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 9:53 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jul 6, 9:53 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED TOR WATCH EXPIRATION TIME NATIONAL WEATHER SERVICE BIRMINGHAM AL 953 AM CDT WED JUL 6 2005 .DISCUSSION...CINDY IS WEAKENING AS IT APPROACHES CENTRAL ALABAMA. HOWEVER...HEAVY RAINFALL IS LIKELY ACROSS PARTS OF THE AREA... AND ISOLATED TORNADOES ARE POSSIBLE TODAY SOUTHEAST OF A DEMOPOLIS TO GADSDEN LINE. AT 930 AM CDT...TROPICAL DEPRESSION CINDY WAS LOCATED ROUGHLY 50 MILES NNW OF MOBILE AND WAS MOVING NORTHEAST AROUND 15 MPH. THE STORM WAS WEAKENING AS SUSTAINED WINDS WITH SUSTAINED WINDS LESS THAN 35 MPH. ACROSS THE FORECAST AREA...INCLUDING MUCH OF CENTRAL ALABAMA AT 930 AM CDT...THE HEAVIEST RAIN WAS OCCURRING SOUTH OF TUSCALOOSA... MAINLY FROM SUMTER TO DALLAS COUNTIES AND POINTS SOUTH...CLOSER TO THE CENTER OF CINDY...WHERE DOPPLER RADAR INDICATES THAT ONE TO THREE INCHES OF RAINFALL HAS ALREADY OCCURRED. ADDITIONAL LIGHTER SHOWERS STRETCHED FROM TUSCALOOSA TO BIRMINGHAM TO ANNISTON. SURFACE TEMPERATURES RANGED FROM THE UPPER 60S SOUTHWEST OF TUSCALOOSA TO THE UPPER 70S SOUTHEAST OF INTERSTATE 85. THE CURRENT WATCHES AND WARNINGS ARE IN EFFECT FOR THE FORECAST AREA: A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM CDT THURSDAY FOR SUMTER TO BIBB AND SHELBY TO RANDOLPH COUNTY AND POINTS SOUTH. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 7 AM CDT THURSDAY FOR THE SAME AREAS INDICATED IN THE FLASH FLOOD WATCH...EXCEPT FOR SHELBY... TALLADEGA...CLAY...AND RANDOLPH COUNTIES. TORNADO WATCH IS IN EFFECT UNTIL 10 AM CDT FOR MARENGO TO MONTGOMERY TO BARBOUR COUNTY AND POINTS SOUTH. THIS WATCH IS NOT EXPECTED TO BE REPLACED AT THIS TIME. FOR THE REST OF TODAY...CINDY IS FORECAST TO WEAKEN AS IT MOVES NORTHEAST...REACHING AREAS BETWEEN DEMOPOLIS AND SELMA AROUND 2 OR 3 PM CDT THIS AFTERNOON...AREAS SOUTHEAST OF BIRMINGHAM NEAR TALLADEGA AROUND 10 PM CDT...THEN EXIT CHEROKEE OR CLEBURNE COUNTIES AFTER MIDNIGHT CDT. AS FOR HEAVY RAINFALL...AREAS DIRECTLY IN THE PATH OF CINDY WILL HAVE THE BEST POTENTIAL FOR HEAVY RAINFALL. GENERALLY TWO TO FOUR INCHES ARE POSSIBLE WEST OF INTERSTATE 65 AND SOUTH OF HIGHWAY 78. UP TO SIX INCHES ARE POSSIBLE ALONG HIGHWAY 80 WEST OF MONTGOMERY. THE HEAVIEST RAIN WILL OCCUR LATE THIS MORNING INTO MID AFTERNOON. THE SYSTEM SHOULD WEAKEN CONSIDERABLY BY LATE AFTERNOON...AND HEAVY RAINFALL THREAT WILL DIMINISH AS WELL. FLASH FLOODING IS POSSIBLE... MAINLY BEFORE 4 PM CDT...AREAS SOUTH OF TUSCALOOSA. AS FOR WIND...WOULD NOT BE SURPRISED IF SOME AREAS SOUTH OF INTERSTATE 20 EXPERIENCE SUSTAINED WINDS OF AROUND 15 MPH AND GUSTS UP TO 30 MPH. HOWEVER...THESE WINDS SHOULD NOT BE SIGNIFICANT ENOUGH TO CAUSE ANY DAMAGE. CURRENT LAKE WIND ADVISORY HANDLES THIS WELL. AS FOR TORNADOES...AREAS SOUTHEAST OF A DEMOPOLIS TO GADSDEN LINE WILL HAVE A CHANCE FOR ISOLATED TORNADOES THIS AFTERNOON. SUFFICIENT LOW LEVELS WIND AND INSTABILITY WILL ALLOW FOR THIS POTENTIAL. AREAS SOUTH OF A DEMOPOLIS TO AUBURN LINE WILL HAVE THE BEST POTENTIAL...ESPECIALLY IF SOME CLEARING OCCURS. WILL KEEP MONITORING FOR THIS POTENTIAL. && .UPDATE...PLAN ON MAKING ADJUSTMENTS TO ALL WEATHER ELEMENTS. BUT...NO MAJOR CHANGES TO THE CURRENT FORECASTS AND PRODUCTS ARE PLANNED. && .BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT THURSDAY FROM SUMTER TO BIBB AND SHELBY TO RANDOLPH COUNTY AND POINTS SOUTH. LAKE WIND ADVISORY IN EFFECT UNTIL 7 AM CDT FOR SUMTER TO BIBB AND CHILTON TO CHAMBERS COUNTIES AND POINTS SOUTH. && MBS/91
Hazardous weather outlook, Jul 5, 5:44 PM CDT, 20 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 544 PM CDT TUE JUL 5 2005 ALZ011>015-017>050-062244- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 544 PM CDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 9PM. NO WIDESPREAD SEVERE WEATHER IS EXPECTED...HOWEVER...A FEW STRONG COULD BECOME STRONG WITH GUSTY WINDS OF 35 TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY). TROPICAL STORM CINDY IS EXPECTED TO MAKE LANDFALL TONIGHT ALONG THE MISSISSIPPI COAST. BANDS OF RAINFALL OUT AHEAD OF CINDY WILL BEGIN MOVING INTO THE AREA EARLY WEDNESDAY MORNING. CINDY WILL IMPACT MAINLY SOUTHERN PORTIONS OF THE FORECAST AREA...ROUGHLY ALONG AND SOUTH OF A LINE FROM LIVINGSTON...TO CLANTON...ALEXANDER CITY...AND LAFAYETTE. IN THIS AREA...LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES...AND GUSTY WINDS OF 20 TO 30 MPH CAN BE EXPECTED FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING. THERE WILL ALSO BE A THREAT OF ISOLATED TORNADOES WITH THUNDERSTORMS EMBEDDED IN RAIN BANDS. A FLOOD WATCH AND LAKE WIND ADVISORY IS IN EFFECT FOR THE SOUTHERN HALF OF THE CWA. AS CINDY MOVES NORTHEASTWARD THURSDAY...WINDS WILL CONTINUE TO DIMINISH...AND RAINFALL AMOUNTS WILL TAPER OFF. THERE IS A THREAT OF MINOR RIVER FLOODING EXTENDING INTO THE END OF THE WEEK... INCLUDING THE LOWER TOMBIGBEE AND ALABAMA RIVER BASINS. LATE IN THE FORECAST PERIOD...TROPICAL STORM DENNIS MAY EFFECT THE WARNING AREA. STAY TUNED TO LATER OUTLOOKS AND FORECASTS FOR THE LATEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT MAY BE REQUIRED OVER THE SOUTHERN HALF OF THE FORECAST AREA WEDNESDAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:13 AM CDT | Flash Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 4 hr |
| Jul 6, 11:51 AM CDT | Flash Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 2 hr |
| Jul 6, 1:16 PM CDT | Tornado Warning | BMX | Autauga | 29 min |
| Jul 6, 1:27 PM CDT | Flash Flood Warning | BMX | Montgomery | 93 min |
| Jul 6, 1:38 PM CDT | Tornado Warning | BMX | Montgomery | 22 min |
| Jul 6, 1:51 PM CDT | Tornado Warning | BMX | Autauga, Elmore | 24 min |
| Jul 6, 1:54 PM CDT | Tornado Warning | BMX | Elmore, Macon | 36 min |
| Jul 6, 2:15 PM CDT | Tornado Warning | BMX | Coosa, Elmore | 30 min |
| Jul 6, 2:20 PM CDT | Tornado Warning | BMX | Autauga, Lowndes | 25 min |
| Jul 6, 2:23 PM CDT | Flash Flood Warning | BMX | Elmore | 2 hr |
| Jul 6, 2:30 PM CDT | Tornado Warning | BMX | Macon, Tallapoosa | 15 min |
| Jul 6, 2:30 PM CDT | Tornado Warning | BMX | Coosa, Elmore, Tallapoosa | 15 min |
| Jul 6, 2:44 PM CDT | Tornado Warning | BMX | Autauga, Lowndes, Montgomery | 21 min |
| Jul 6, 2:46 PM CDT | Tornado Warning | BMX | Tallapoosa | 29 min |
| Jul 6, 3:04 PM CDT | Tornado Warning | BMX | Autauga | 26 min |
| Jul 6, 3:13 PM CDT | Tornado Warning | BMX | Tallapoosa | 32 min |
| Jul 6, 3:14 PM CDT | Tornado Warning | BMX | Russell | 16 min |
| Jul 6, 3:15 PM CDT | Tornado Warning | BMX | Tallapoosa | 30 min |
| Jul 6, 3:22 PM CDT | Tornado Warning | BMX | Autauga, Chilton, Coosa, Elmore | 28 min |
| Jul 6, 3:26 PM CDT | Tornado Warning | BMX | Lee | 19 min |
| Jul 6, 3:34 PM CDT | Tornado Warning | BMX | Chambers | 26 min |
| Jul 6, 3:38 PM CDT | Tornado Warning | BMX | Russell | 22 min |
| Jul 6, 3:43 PM CDT | Tornado Warning | BMX | Lee | 27 min |
| Jul 6, 3:43 PM CDT | Tornado Warning | BMX | Clay, Tallapoosa | 23 min |
| Jul 6, 3:55 PM CDT | Tornado Warning | BMX | Chambers | 35 min |
| Jul 6, 4:05 PM CDT | Tornado Warning | BMX | Randolph | 40 min |
| Jul 6, 4:26 PM CDT | Flash Flood Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 4 hr |
| Jul 6, 4:43 PM CDT | Tornado Warning | BMX | Russell | 17 min |
| Jul 6, 4:52 PM CDT | Tornado Warning | BMX | Chilton | 23 min |
| Jul 6, 4:57 PM CDT | Tornado Warning | BMX | Tallapoosa | 33 min |
| Jul 6, 5:18 PM CDT | Tornado Warning | BMX | Autauga, Chilton | 27 min |
| Jul 6, 5:26 PM CDT | Tornado Warning | BMX | Russell | 33 min |
| Jul 6, 5:30 PM CDT | Tornado Warning | BMX | Coosa, Elmore | 30 min |
| Jul 6, 5:52 PM CDT | Tornado Warning | BMX | Lee | 29 min |
| Jul 6, 6:00 PM CDT | Flash Flood Warning | BMX | Jefferson, Shelby | 4 hr |
| Jul 6, 6:02 PM CDT | Tornado Warning | BMX | Coosa | 28 min |
| Jul 6, 6:26 PM CDT | Tornado Warning | BMX | Coosa, Elmore, Tallapoosa | 34 min |
| Jul 6, 6:44 PM CDT | Flash Flood Warning | BMX | Coosa, Talladega | 4 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.